Here is My Question:
I am experiencing very painful burning and throbbing on my face and jawline and especially right underneath my ears. Eating sets off nerve pain, smiling hurts. I have been relapse free since beginning Rituxan treatment 4 years ago. I did experience this symptom during my relapses prior to diagnosis.
This began roughly last Monday, 3/12, and has gotten worse since my Rituxan infusion on Thursday 3/15. I don't know if this is a pseudo-attack, perhaps worsened by the 3-4 nights of lack of sleep from Solu-medrol, or perhaps because I was months overdue for Rituxan due to insurance issues. Should I wait and see if it gets better? Should this be treated with steroids? Should I receive another higher dose of Rituxan? Do I need to drop into clinic?
Send a message to your neurologist. This sounds like a recurrent symptom of trigeminal neuropathy/neuralgia. Repeat steroids or rituximab wouldn’t help this but a symptomatic treatment might help.
A. Scott Nielsen, MD MMSc
Neurologist and MS Specialist at Kaiser Permanente
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.